MAUDE Adverse Event Report: KARL STORZ SE & CO. KG HOPKINS RUBINA 30, NIR/ICG, 0 10 MM

KARL STORZ SE & CO. KG HOPKINS RUBINA 30, NIR/ICG, 0 10 MM
Model Number 26003BRA
Medical Device Problem Codes No Display/Image (1183); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
According to the information received from the first moment it has suffered fogging, but the situation got worse in surgery.During surgery they lost total vision.The surgery was scheduled for laparoscopy, but they were not able to see anything through optics, in the end they had to change the method of intervention to open surgery.
 
Additional Manufacturer Narrative
Additional information: as the customer did not return the device in question, it was not possible to perform a physical investigation of the product itself.However, the available information has been reviewed.The investigation was completed on july 30,2025.The device product history records (dhr) were not checked, as no lot code was provided.The reason for not returning the product was: 'they claim that the failure was due to the optical cap being misplaced.They tested it again and found that the light fits perfectly, with no external damage, and that the image and colour are both perfect.' according to the customer, the optics were checked by clinic staff, who concluded that the poor imaging was caused by an incorrectly positioned camera head.The customer claims that the optics work without any detectable defects.Therefore, user error is the conclusion.Based on the customer's information, the deviation in the imaging cannot be attributed to a manufacturing/production error.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
HOPKINS RUBINA 30, NIR/ICG, 0 10 MM
Common Device Name
HOPKINS RUBINA 30, NIR/ICG, 0 10 MM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key22210989
Report Number9610617-2025-01003
Device Sequence Number8158696
Product Code OWN
UDI-Device Identifier04048551436240
UDI-Public04048551436240
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K201399
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26003BRA
Device Catalogue Number26003BRA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2025
Supplement Date Received by Manufacturer07/30/2025
Initial Report FDA Received Date06/16/2025
Supplement Report FDA Received Date08/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown